Judah becomes a grumpy teenager

by: Cara McMillin

Today Judah woke up as a grumpy teenager.  He was quick with sharp toned one word answers, mean to his parents and siblings, and generally emotional.  By lunchtime they hadn’t done any school work and his mood had not improved.  Then this happened:   *Cricket is Camilla Kate

Judah to Cricket: You are as useless as purple Pokémons!”

Cricket: No I’m not! I’m bright and useful! (While crying)

Judah: Who cares what you think.

Wendi: Ummm I’m not sure how useless purple Pokémons are but Cricket is right, she is bright and useful and you will not put people down to make yourself feel better. Your tongue is powerful. It has the power to heal and break. What is Proverbs 12:18?

Judah: (insert grumpy teenage voice) “Thoughtless words cut like swords, but the tongue of a wise person brings healing.”

Wendi: So I want you to think of 2 adjectives that describe your sister and heal her.

Judah: (pause for 10 mins) Funny and playful, maybe.

Wendi: Great. Go tell her that. And on the way think of a Pokémon that is funny and playful and tell her that she is like that!

Judah: Cricket you are funny and playful. Not useless. Like a Pink Pokémon not a purple one. (Now he’s crying).

The truth is in him and it will win out in the end.  As of now no school work has been done and he is asleep.  On the plus side Wendi is taking the chance to spend some sweet one on one time with Camilla Kate and a new phrase has been born, “You really purple Pokémoned that one!”

Please follow and like us:

chemo side effects and neuropathy stinks

Hello all!
We’ve been going hard for the last 2 wks and I’ve not been updating very well. I’m sorry for that.
The last 2 wks Judah has been receiving a partial chemo treatment. It is totally normal and part of this first 10 wk run. He had 4 wks of both drugs and these last 2 wks have been only 1 drug, vinchristine. This week he will go back to both drugs for 4 more wks.
Honestly, these 2 wks on vinchristine have felt like a break from chemo because the nausea, vomiting, and irritability have been pretty much absent (barring a few instances). The only thing we really notice was his balance was really off. I mean REALLy off. He has fallen a lot so he is covered from head to toe in bruises.
So today at PT Julie did her normal feet/leg stretching and did a test to see if he could feel her touching toes/arch/heels and he could on some and couldn’t on some. In watching him walk, climb, etc she said she thinks it could be neuropathy/foot drop. It could also be that his muscles are still redeveloping. Or it could be that where his tumor is located, in the brainstem, it could be causing balance issues too. So we aren’t sure.
One of the most common side effects of vinchristine is neuropathy. We didn’t put 2 and 2 together that the off balance could be neuropathy. We thought neuropathy was painful…we are new to this. The one good thing is this mess is that he isn’t experiencing any pain with the neuropathy!
Before we started chemo, Dr. Espenshade said that if the neuropathy got bad and foot drop was a more common side effect we would have to switch regiments. We don’t know what that looks like. We don’t know of this foot drop is the beginning of a “more common” or just a side effect. We don’t know if its something to be concerned about or just part of the chemo deal. So we will talk to oncology and PT and watch and see what the next step is to get him in a better, safer walking place while killing this cancer!

http://youtu.be/pTA3VJzX1uE

http://youtu.be/HyzE0-TdInc

Please be in prayer for:
-Clear direction with chemo regiment and side effects
-Explanation of neuropathy/foot drop and whether it will be permanent
-If permanent, what does that look like for Judah
-Continued no pain with neuropathy and little to no side effects as we go back to both drugs this wk
-Better balance for Judah in everyday activities like walking, running, jumping, climbing stairs, and riding Stridor bike
-MRI (9/18) shows no growth and/or shrinkage of the tumor

Thank you all!
Resting between His shoulders-
The Thacker Family

Please follow and like us:

chemo side effects make keeping a full tummy hard

Well we had made it 4 wks without any day of side effects but today he came home tired and then before bed threw up. It only lasted about 5 minutes but in throw up time that’s like an hr! He recovered fast and is now eating saltines and drinking water. Pray for a calm tummy and restful sleep.

Please follow and like us:

second chemo and nausea sucks

Yesterday was Judah’s 2nd chemo. He got sick, like before, about 20 minutes in and stayed sick for around 30 minutes. He didn’t throw up though so that’s a plus. He was pretty worn out after.
Today he had his PT/OT evaluations. He got scared at first, thinking it was a “hospital” but soon had a blast playing with his new buddies Julie and Katie. He wasn’t shy at all and they got to really see his strengths and weaknesses. Like Ashley, his Speech Therapist, they agree he needs breath support and torso strengthening but he also needs fine and gross motor skills. So he will have speech 1 day a week, pt and ot will both be 2 days a week. Thankfully they were able to avoid Wednesdays and Thursdays so he will have chemo day and day after to just rest.
Next week will be very busy as he will have his first pt Monday then we head straight to Nashville for his neuro ck where they will also remove his stitches. Then his first ot is Tuesday evening. Wednesday is chemo and Friday is ot/pt again. Pray for strength and endurance for the crazy week, a calm and peaceful spirit as we go back to Vanderbilt (as Judah seems to have anxiety about hospitals now) and patience for both Judah and me as we get more accustomed to our new normal.

Please follow and like us:

first chemo side effects…already

This morning at breakfast Judah was holding his jaws while he chewed. We asked him what was wrong and he said his mouth hurt. We asked him where it hurt and held the sides of his face. His jaws.
The oncologist had told us that one of the side effects of his chemo is neuropathy in jaws, fingers/hands, and toes/feet.
Please pray specifically for this to go away and stay away. Jaw pain/neuropathy on top of nausea will make him not want to eat no matter what we give him. If his calories drop we will have to go back to a feeding tube.

Please follow and like us:

Judah’s first chemo

Judah’s first chemo is this morning. Please pray that is all goes smoothly, that he has little side effects. Pray that he isn’t scared.
He will have blood draws at 7:45 then meeting with the dr at 8:00 then chemo from 9-11.
Thanks for the prayer support! Love you all.

Judah got a little sick in the middle of the treatment but was ok by the end. They gave him zofran for nausea and we will continue that every 8hrs for the next 48 hrs. Thankfully, his immune system will not be compromised until next wks treatment but we are having to learn a lot about germs, infection, and how to protect our little family. If one of us gets sick after next week, we will have to go stay somewhere else. Gotta keep the germs away as much as possible. Investing in hand sanitizer and Clorox wipes, haha!

Please follow and like us: